Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

August 20, 2012Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 20, 2012, 6:13 PM EDT for Brevard County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2012, 6:13 PM EDT (22:13 UTC)
Expired
Aug 20, 2012, 6:30 PM EDT
In force
17 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 9 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 605 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
605 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WWUS82 KMLB 202213
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
613 PM EDT MON AUG 20 2012

FLZ047-202230-
SOUTHERN BREVARD COUNTY-
613 PM EDT MON AUG 20 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN BREVARD COUNTY...

* UNTIL 630 PM EDT.

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER SATELLITE BEACH...
MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN HARBOUR BEACH AND SUNTREE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2811 8059 2813 8061 2810 8061 2809 8062
      2822 8069 2825 8065 2822 8063 2826 8061
      2828 8062 2830 8060 2814 8057
TIME...MOT...LOC 2214Z 218DEG 22KT 2818 8061

$$


WEITLICH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:06 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 20, 3:06 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
306 PM EDT MON AUG 20 2012

.DISCUSSION...

...CHANCE FOR STRONG STORMS THIS EVENING...ESPECIALLY NORTH...

CURRENTLY-TONIGHT...OVERALL LITTLE CHANGE FROM THE PATTERN
YESTERDAY WITH LARGE CONVECTIVE COMPLEX MARCHING ACROSS NORTH
FLORIDA WITH ISOLATED TO SCATTERED CONVECTION DEVELOPING OUT AHEAD
OF IT ACROSS THE NORTH CENTRAL PENINSULA. THE ATMOSPHERE FARTHER
SOUTH WAS A LITTLE DRIER AND CELLS HAVE BEEN SLOWER TO GET GOING.
ONE THING THAT IS DIFFERENT IS THAT THE SEA BREEZE WAS KICKING IN
ALONG THE COAST...ESPECIALLY THE SPACE AND TREASURE COAST WHERE
GUSTS OVER 15 KNOT WERE OCCURRING. THE COOLER THAN NORMAL SURF
TEMPS IN THE MID 70S ARE LIKELY HELPING TO ENHANCE THE GUSTS.

WITH THE SEA BREEZE IN THE MIX...WILL HOLD ONTO SCATTERED EVENING
POPS ACROSS THE AREA. EXPECT THAT THE HIGHEST COVERAGE WILL BE OVER
THE NORTH THROUGH SUNSET WHERE BOUNDARY INTERACTIONS WILL BE THE
MOST NUMEROUS AND STRONGEST.

TUE-WED...LITTLE CHANGE IS INDICATED FOR TUE WITH TROUGH ALOFT
OVER THE EASTERN PART OF THE COUNTRY AND EXTENDING INTO THE NORTH
GULF. THIS TROUGH WILL WEAKEN ON WED...BUT SOME INFLUENCE WILL
CONTINUE TO BE FELT LOCALLY.

FOR TUE...THE AREA WILL BE IN THE RIGHT REAR QUADRANT OF STRONG
JET ALONG THE EASTERN SEABOARD. THE GFS SHOWS STRONG DIVERGENCE
ALOFT AND SLIGHTLY COOLER MID LEVEL TEMPERATURES. WITH BETTER LIFT
AND INSTABILITY...EXPECT THAT CONVECTION WILL INITIATE EARLIER AND
POPS WILL BE IN THE LIKELY RANGE FOR MUCH OF THE AREA...AS SHOWN
BY MOS. THE ONLY CONCERN MIGHT BE EXTENSIVE MID/HIGH LEVEL
CLOUDINESS. THIS MAY DELAY ONSET...BUT THINK THAT IT WILL NOT
SEVERELY LIMIT POPS. EXPECT STRONG GUSTY WINDS WITH SOME STORMS
AND IF HEATING IN FULLY REALIZED...HAIL WILL BECOME MORE OF A THREAT.

FOR WED...THE TROUGH ALOFT WILL CONTINUE TO WEAKEN...BUT SOUTHWEST
STEERING FLOW WILL BE MAINTAINED. THE SURFACE RIDGE WILL START TO
MIGRATE BACK TOWARDS CENTRAL FLORIDA...WHICH WILL CAUSE THE
PRESSURE GRADIENT TO WEAKEN...SO THE SEA BREEZE BOUNDARY WILL PUSH
WELL INLAND.  ADEQUATE MOISTURE/INSTABILITY AND NUMEROUS BOUNDARY
INTERACTIONS SHOULD KEEP THE POPS AT OR ABOVE NORMAL. MOS VALUES
ARE 50 PERCENT ACROSS MOST OF THE AREA AND WILL NOT DEVIATE FROM
THEM MUCH.

THU-SUN (PREVIOUS DISCUSSION)...UPPER TROUGH OVER THE EASTERN
CONUS CONTINUES TO WEAKEN AND SLIDE EASTWARD BY FRI. A BIT OF
UNCERTAINTY AFTER THIS IN THE LARGE-SCALE PATTERN AS MUCH WILL
DEPEND ON THE TROPICS TO THE SOUTH. LATEST GFS BRINGS THE NEXT
TROPICAL SYSTEM TO NEAR CUBA BY LATE FRI...WHICH IS SPED UP FROM
PREVIOUS MODEL RUNS. THIS SEEMS TOO FAST. THE ECMWF CONTINUES TO
KEEP THIS NEXT SYSTEM WEAK...SLOWER AND FURTHER SOUTH THAN THE
GFS. FOR NOW WILL NOT CHANGE MUCH IN THE CURRENT GRIDS FOR THE
WEEKEND AND KEEP NEAR SEASONAL CONDITIONS IN PLACE FOR CONSISTENCY
SAKES. AT THE SURFACE IT DOES APPEAR A GRADUAL LIFTING NORTHWARD
OF THE RIDGE AXIS WILL TAKE PLACE. AS THIS OCCURS A DEEPER
EASTERLY ONSHORE FLOW CAN BE EXPECTED WHICH WOULD PROVIDE A DAILY
AND EARLIER ONSET OF THE EAST COAST SEA BREEZE WITH DEEPER
PENETRATION INLAND AND POSSIBLE HIGHER POPS INTO THE INTERIOR AWAY
FROM THE COAST THROUGH THE AFTERNOON/EVENING. TEMPERATURES TO
REMAIN WITHIN A DEGREE OR TWO OF NORMAL EACH DAY. &&

.AVIATION...
BOUNDARY INTERACTIONS SHOULD MULTIPLY THROUGH EVENING...ESPECIALLY
SINCE THE EAST COAST SEA BREEZE HAS FORMED. THE GREATEST CHANCE
FOR STORMS SHOULD BE KISM-KMCO-KTIX NORTHWARD. BUT EVENTUALLY
SCATTERED STORMS SHOULD AFFECT THE KMLB-KSUA CORRIDOR BY EARLY
EVENING.

TUE LOOKS COMPLICATED WITH A CONSIDERABLE AMOUNT TO MID/HIGH LEVEL
CLOUDINESS LINGERING FROM THE ACTIVITY THIS EVENING. LARGE SCALE
LIFT WILL BE STRONGER AND TEMPS ALOFT COOLER...SO EVENTUALLY
EXPECT SCATTERED TO NUMEROUS SHOWERS/STORMS TO FORM DURING THE
AFTERNOON.

&&

.MARINE...
CURRENTLY-TONIGHT...AFTER A MOSTLY SUNNY DAY OVER THE ATLANTIC...
EXPECT BIG CHANGES LATE IN THE AFTERNOON AND INTO THE EVENING AS
STORMS GET GOING OVER THE MAINLAND AND PROGRESS OFFSHORE...ESPECIALLY
FROM CANAVERAL NORTHWARD. THIS ACTIVITY COULD LINGER WELL INTO THE
OVERNIGHT HOURS.

TUE-WED...HIGH PRESSURE RIDGE WILL STAY SUPPRESSED SOUTH OF THE
WATERS TUE THAN START TO NUDGE BACK TO THE NORTH ON WED. LITTLE
CHANGE IS EXPECTED IN THE SOUTHWEST FLOW PATTERN TUE (NEAR 10
KNOTS EXCEPT 10-15 KNOTS OFFSHORE/NORTH SECTIONS). THEN ON WED THE
GRADIENT WILL SUPPORT 10 KNOTS MAX. OFFSHORE MOVING STORMS WILL BE
THE MAIN HAZARD BOTH DAYS...PRIMARILY IN THE AFTERNOON BUT STORMS
COULD LINGER WELL INTO TUE EVENING.

THU-FRI...(PREVIOUS DISCUSSION) THE WEAK LOW-LEVEL RIDGE AXIS
WILL CONTINUE TO CREEP BACK NORTHWARD DURING THIS TIME. ONSHORE
FLOW WILL RETURN DURING THE DAY ON THU AND INTO FRI WITH THE
PRESSURE GRADIENT REMAINING LIGHT. WITH THE FLOW STRONGER
NORTHWARD...A FEW STORMS MAY STILL MOVE OFF THE COAST...ESPECIALLY
CAPE CANAVERAL NORTHWARD...THOUGH MOVEMENT WILL BE SLOWER THAN THE
PREVIOUS COUPLE OF DAYS. SEAS 1-2 FT NEAR SHORE AND 2-3 FT
OFFSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  86  73  90 /  30  60  30  50
MCO  75  90  74  91 /  30  60  30  50
MLB  76  89  73  90 /  30  50  30  50
VRB  75  91  73  92 /  30  50  30  50
LEE  76  88  74  91 /  30  70  30  50
SFB  77  88  74  92 /  30  60  30  50
ORL  77  89  75  91 /  30  60  30  50
FPR  75  91  72  91 /  30  50  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECASTS...LASCODY
IMPACT WEATHER...WIMMER
Hazardous weather outlook, Aug 20, 11:16 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1116 AM EDT MON AUG 20 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-202115-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1116 AM EDT MON AUG 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS LIGHTNING STORMS WILL MOVE TO THE NORTHEAST
AT 15 TO 20 MPH. THE HIGHEST COVERAGE OF STORMS WILL BE FROM PONCE
INLET TO SANFORD AND CLERMONT NORTHWARD WITH A BETTER CHANCE FOR
MORE WIDESPREAD STRONG WIND GUSTS THAN PREVIOUS DAYS. ONE OR TWO
STORMS MAY PRODUCE DAMAGING WINDS NEAR 60 MPH...FREQUENT LIGHTNING
STRIKES AND POSSIBLY SMALL HAIL. A LOWER COVERAGE OF STORMS IS
EXPECTED SOUTH OF ORLANDO. LATE AFTERNOON STORMS APPROACHING THE
COAST MAY BECOME STRONG AS THEY INTERACT WITH THE EAST COAST SEA
BREEZE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT
TO EXCESSIVE LIGHTNING STRIKES AND ISOLATED WIND GUSTS TO 60 MPH.

STORMS DECREASE IN COVERAGE TOWARD SUNSET WITH LINGERING LIGHT
RAIN ENDING BY MIDNIGHT.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED LIGHTNING STORMS WILL MOVE TO THE NORTHEAST AT 15 TO 20
KNOTS AND OFFSHORE. WIDESPREAD STRONG WIND GUSTS OF 35 TO 45 KNOTS
MAY IMPACT INLAND LAKES SUCH AS LAKE GEORGE AND LAKE APOPKA...AS
WELL AS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS THROUGH
SUNSET. ONE OR TWO STORMS WILL BE CAPABLE OF PRODUCING 50 KNOTS
ALONG WITH FREQUENT LIGHTNING STRIKES.

.WATERSPOUT IMPACT...
STORMS INTERACTING WITH THE EAST COAST SEA BREEZE NEAR THE COAST
MAY PRODUCE BRIEF FUNNEL CLOUDS OR A WATERSPOUT AS THEY MOVE
ACROSS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE ATLANTIC SURFACE RIDGE WILL REMAIN SUPPRESSED SOUTH OF FLORIDA
DURING THE EARLY PART OF THE WEEK BEFORE SLOWLY LIFTING NORTHWARD
INTO CENTRAL FLORIDA BY LATE WEEK. SCATTERED AFTERNOON LIGHTNING
STORMS WILL CONTINUE TO PUSH TOWARD THE EAST COAST AND OFFSHORE
THROUGH WEDNESDAY. THEN A CHANGE IN THE STEERING FLOW LATER IN THE
WEEK WILL ALLOW FOR MORE INLAND PENETRATION OF THE EAST COAST SEA
BREEZE AND SHIFT THE HIGHEST COVERAGE OF AFTERNOON SHOWERS AND
STORMS FROM THE COAST TO THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/UPDATE WIMMER

In the hours before

Special weather statement, Aug 20, 4:51 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
451 PM EDT MON AUG 20 2012

FLZ045-053-202130-
ORANGE-OSCEOLA-
451 PM EDT MON AUG 20 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHWESTERN ORANGE COUNTY...NORTHWESTERN
OSCEOLA COUNTY...

* UNTIL 530 PM EDT.

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS BETWEEN THE FOUR CORNERS
AREA...CELEBRATION...AND INTERCESSION CITY...MOVING NORTHEAST AT 25
MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE THE DISNEY COMPLEX...BAY HILL...DOCTOR PHILLIPS AND PINE
CASTLE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2854 8151 2845 8131 2825 8155 2825 8166
      2826 8166 2828 8166
TIME...MOT...LOC 2050Z 216DEG 21KT 2828 8161

CRISTALDI
Local storm report, Aug 20, 5:04 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT MON AUG 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND GST     NEW SMYRNA BEACH        29.02N 80.93W
08/20/2012  M46 MPH          VOLUSIA            FL   AWOS

            AWOS OBSERVATION KEVB NEW SMYRNA BEACH AIRPORT. 202047Z
            12021G40KT.

&&

FXD
Special weather statement, Aug 20, 5:04 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT MON AUG 20 2012

FLZ141-202145-
COASTAL VOLUSIA COUNTY-
504 PM EDT MON AUG 20 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHEASTERN VOLUSIA COUNTY...

* UNTIL 545 PM EDT.

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 5 MILES
SOUTHWEST OF DAYTONA BEACH INTL SPEEDWAY TO DAYTONA BEACH...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE DAYTONA INTERNATIONAL SPEEDWAY AND ORMOND BY THE SEA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2935 8106 2930 8104 2920 8098 2907 8117
      2941 8115 2943 8110
TIME...MOT...LOC 2104Z 226DEG 26KT 2917 8111 2920 8098

CRISTALDI
Special weather statement, Aug 20, 5:34 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
534 PM EDT MON AUG 20 2012

FLZ053-054-058-059-202215-
INDIAN RIVER-OKEECHOBEE-OSCEOLA-ST. LUCIE-
534 PM EDT MON AUG 20 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER WESTERN INDIAN RIVER COUNTY...OKEECHOBEE
COUNTY...SOUTHEASTERN OSCEOLA COUNTY...NORTHWESTERN ST. LUCIE
COUNTY...

* UNTIL 615 PM EDT.

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 5 MILES SOUTH OF
BASINGER...MOVING NORTHEAST AT 20 MPH. ADDITIONAL STRONG STORMS ARE
MOVING NORTHEAST TOWARD OKEECHOBEE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2723 8099 2726 8101 2729 8100 2733 8105
      2736 8104 2738 8107 2738 8111 2741 8114
      2785 8087 2782 8087 2782 8078 2770 8054
      2723 8070 2719 8078 2720 8080 2720 8082
      2715 8086
TIME...MOT...LOC 2133Z 215DEG 18KT 2734 8102

WEITLICH
Special weather statement, Aug 20, 6:07 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
607 PM EDT MON AUG 20 2012

FLZ047-054-059-064-147-202300-
INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST. LUCIE-
607 PM EDT MON AUG 20 2012

...STRONG STORMS POSSIBLE ACROSS BREVARD COUNTY AND THE TREASURE
COAST...

OUTFLOW BOUNDARIES COLLIDING WITH THE EAST COAST SEA BREEZE WILL
LIKELY PRODUCE STRONG STORMS ACROSS BREVARD COUNTY AND THE TREASURE
COAST THROUGH SUNSET.  THE MAIN THREATS WITH THIS ACTIVITY WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS UP TO 40 TO 50
MPH AND LOCALLY HEAVY RAINFALL UP TO 1 TO 2 INCHES.  THIS ACTIVITY
WILL MOVE QUICKLY TOWARD THE NORTHEAST AROUND 15 TO 20 MPH OFF THE
COAST AND INTO THE NEARSHORE WATERS FROM THE CAPE SOUTHWARD.

WEITLICH
Special weather statement, Aug 20, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
613 PM EDT MON AUG 20 2012

FLZ047-202230-
SOUTHERN BREVARD COUNTY-
613 PM EDT MON AUG 20 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN BREVARD COUNTY...

* UNTIL 630 PM EDT.

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER SATELLITE BEACH...
MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN HARBOUR BEACH AND SUNTREE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2811 8059 2813 8061 2810 8061 2809 8062
      2822 8069 2825 8065 2822 8063 2826 8061
      2828 8062 2830 8060 2814 8057
TIME...MOT...LOC 2214Z 218DEG 22KT 2818 8061

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 4:24 PM EDTSpecial Weather StatementMLBLake51 min
Aug 20, 4:27 PM EDTSpecial Marine WarningMLB2 hr
Aug 20, 4:39 PM EDTSpecial Weather StatementMLBVolusia51 min
Aug 20, 4:51 PM EDTSpecial Weather StatementMLBOrange39 min
Aug 20, 5:04 PM EDTSpecial Weather StatementMLBVolusia41 min
Aug 20, 5:34 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee41 min
Aug 20, 6:15 PM EDTSpecial Marine WarningMLB60 min
Aug 20, 6:20 PM EDTSpecial Weather StatementMLBSeminole40 min
Aug 20, 6:33 PM EDTSpecial Marine WarningMLB57 min
Aug 20, 6:43 PM EDTSpecial Weather StatementMLBSaint Lucie47 min
Aug 20, 6:44 PM EDTSpecial Marine WarningMLB91 min
Aug 20, 6:48 PM EDTSpecial Weather StatementMLBMartin42 min
Aug 20, 7:12 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie63 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.